Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 2, NWS Twin Cities, MN

April 7, 2020Rusk County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Apr 7, 2020, 9:13 AM CDT for Rusk County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2020, 9:13 AM CDT (14:13 UTC)
Expired
Apr 7, 2020, 10:00 AM CDT
In force
47 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Rusk County, WI

The radar

The Duluth radar (KDLH), 173 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.2 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2020-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2020-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

537 
WUUS53 KMPX 071413
SVRMPX
WIC107-071500-
/O.NEW.KMPX.SV.W.0002.200407T1413Z-200407T1500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
913 AM CDT Tue Apr 7 2020

The National Weather Service in The Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Northern Rusk County in northwestern Wisconsin...

* Until 1000 AM CDT.

* At 913 AM CDT, a severe thunderstorm was located near Exeland, or
  15 miles northwest of Ladysmith, moving east at 55 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Ladysmith, Hawkins, Tony, Glen Flora, Ingram and Rusk County
  Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4556 9153 4564 9147 4564 9068 4540 9068
TIME...MOT...LOC 1413Z 282DEG 49KT 4563 9131 

HAIL...1.00IN
WIND...<50MPH
 
$$
7 follow-up statements
798 
WWUS53 KMPX 071418
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
918 AM CDT Tue Apr 7 2020

WIC107-071500-
/O.CON.KMPX.SV.W.0002.000000T0000Z-200407T1500Z/
Rusk WI-
918 AM CDT Tue Apr 7 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR NORTHERN RUSK COUNTY...

At 917 AM CDT, a severe thunderstorm was located near Exeland, or 11
miles northwest of Ladysmith, moving east at 55 mph.

HAZARD...Half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Hawkins, Tony, Glen Flora, Ingram and Rusk County Airport. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4557 9138 4564 9134 4564 9068 4540 9068
TIME...MOT...LOC 1417Z 282DEG 49KT 4562 9122 

HAIL...1.25IN
WIND...<50MPH
 
$$
112 
WWUS53 KMPX 071425
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
925 AM CDT Tue Apr 7 2020

WIC107-071500-
/O.CON.KMPX.SV.W.0002.000000T0000Z-200407T1500Z/
Rusk WI-
925 AM CDT Tue Apr 7 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR NORTHEASTERN RUSK COUNTY...

At 924 AM CDT, a severe thunderstorm was located 9 miles north of
Ladysmith, moving east at 55 mph.

HAZARD...Ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Hawkins, Tony, Glen Flora, Ingram and Rusk County Airport. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4554 9128 4564 9117 4564 9068 4540 9068
TIME...MOT...LOC 1424Z 282DEG 49KT 4560 9107 

HAIL...1.50IN
WIND...<50MPH
 
$$
200 
WWUS53 KMPX 071431
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
931 AM CDT Tue Apr 7 2020

WIC107-071500-
/O.CON.KMPX.SV.W.0002.000000T0000Z-200407T1500Z/
Rusk WI-
931 AM CDT Tue Apr 7 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR NORTHEASTERN RUSK COUNTY...

At 931 AM CDT, a severe thunderstorm was located 11 miles northeast
of Ladysmith, moving east at 55 mph.

HAZARD...Ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Hawkins, Tony, Glen Flora, Ingram and Rusk County Airport. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4552 9117 4564 9106 4564 9068 4540 9068
TIME...MOT...LOC 1431Z 282DEG 49KT 4558 9094 

HAIL...1.50IN
WIND...<50MPH
 
$$
793 
WWUS53 KMPX 071436
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
936 AM CDT Tue Apr 7 2020

WIC107-071500-
/O.CON.KMPX.SV.W.0002.000000T0000Z-200407T1500Z/
Rusk WI-
936 AM CDT Tue Apr 7 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR NORTHEASTERN RUSK COUNTY...

At 936 AM CDT, a severe thunderstorm was located 8 miles west of
Hawkins, or 11 miles east of Ladysmith, moving east at 55 mph.

HAZARD...Golf ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Hawkins, Tony, Glen Flora, Ingram and Rusk County Airport. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4549 9105 4564 9094 4564 9068 4540 9068
TIME...MOT...LOC 1436Z 288DEG 49KT 4552 9089 

HAIL...1.75IN
WIND...<50MPH
 
$$
830 
WWUS53 KMPX 071443
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
943 AM CDT Tue Apr 7 2020

WIC107-071500-
/O.CON.KMPX.SV.W.0002.000000T0000Z-200407T1500Z/
Rusk WI-
943 AM CDT Tue Apr 7 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR EAST CENTRAL RUSK COUNTY...

At 943 AM CDT, a severe thunderstorm was located over Hawkins, or 15
miles east of Ladysmith, moving east at 55 mph.

HAZARD...Golf ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Hawkins, Glen Flora and Ingram. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4547 9096 4558 9083 4561 9068 4540 9068
TIME...MOT...LOC 1443Z 282DEG 49KT 4550 9077 

HAIL...1.75IN
WIND...<50MPH
 
$$
886 
WWUS53 KMPX 071449
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
949 AM CDT Tue Apr 7 2020

WIC107-071500-
/O.CON.KMPX.SV.W.0002.000000T0000Z-200407T1500Z/
Rusk WI-
949 AM CDT Tue Apr 7 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR EAST CENTRAL RUSK COUNTY...

At 949 AM CDT, a severe thunderstorm was located near Hawkins, or 21
miles east of Ladysmith, moving east at 55 mph.

HAZARD...Ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Hawkins and Ingram. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4545 9088 4554 9080 4558 9068 4540 9068
TIME...MOT...LOC 1449Z 282DEG 49KT 4548 9065 

HAIL...1.50IN
WIND...<50MPH
 
$$
261 
WWUS53 KMPX 071456
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
956 AM CDT Tue Apr 7 2020

WIC107-071506-
/O.EXP.KMPX.SV.W.0002.000000T0000Z-200407T1500Z/
Rusk WI-
956 AM CDT Tue Apr 7 2020

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RUSK COUNTY WILL
EXPIRE AT 1000 AM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. Another 
thunderstorm will move through the same areas over the next 30 
minutes. Small hail is possible with that storm, but severe weather 
is not expected.

LAT...LON 4545 9088 4554 9080 4558 9068 4540 9068
TIME...MOT...LOC 1456Z 282DEG 49KT 4546 9054 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 5:39 AM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Apr 7, 5:39 AM CDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
539 AM CDT Tue Apr 7 2020

.UPDATE...For 12Z Aviation discussion below

&&

.SHORT TERM...(Today through Wednesday)
Issued at 312 AM CDT Tue Apr 7 2020

Showers and thunderstorms developing on the nose of a 50kt low-
level jet look to persist from east central MN into west central
WI this morning (along/north of Interstate 94), but then activity
should diminish by the afternoon as lift diminishes. A punch of
dry air (noted on early morning water vapor imagery) looks to
bring rapidly clearing skies when it arrives this afternoon.
Plenty of boundary layer mixing and 925mb temps from +10C to +14C
should easily yield high temps in the 60-70 degree range across
most of the area.

The reinforcing cold front on Wednesday will signal the
transition to below normal temps, which will last well into the
long term period. Models are in good enough agreement to warrant
60-70 percent POPS across southern MN and central WI (generally
along/south of I-94) on Wednesday. Right now just have showers
mentioned, but may need to add thunder to the forecast in far
southern MN where models are hinting at the potential for steep
lapse rates and a couple hundred joules of MUCAPE. Highs will top
out in the mid 40s to lower 50s on Wednesday under a brisk
northwest wind.

.LONG TERM...(Wednesday night through Monday)
Issued at 312 AM CDT Tue Apr 7 2020

The true push of cold air arrives at the start of the long term
forecast period, as 925mb temps plummet below 0C. Expect sub-
freezing lows on Thursday morning for most locations, with highs
only reaching the upper 30s to lower 40s. Cyclonic flow on the
western periphery of the Great Lakes cyclone may bring a few
showers to eastern areas (west central WI) on Thursday, but
overall dry weather is expected through Friday.

Model agreement for the weekend and beyond is still poor. The
ECMWF features a wet forecast for Saturday into Monday as a
trough noses into the Upper Midwest. Meanwhile, the GFS is well to
the south (Southern Plains to southern MS Valley) with any
notable precipitation. Therefore the NBM consensus low-chance POPS
will have to do for now.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 539 AM CDT Tue Apr 7 2020

Showers and thunderstorms will move across east central MN and
west central MN this morning, with widespread IFR
ceilings/visibility (due to fog). Conditions improve to VFR this
afternoon. Winds will continue to shift to the northwest, with
gusts to 20 knots possible.

KMSP...Showers will be in the vicinity of the site for the first
1-2 hours, and then we see improvement to VFR by this afternoon.

/OUTLOOK FOR KMSP/
Wed...VFR. Chc -SHRA/MVFR. Wind NW 10-15G25kts.
Thu...VFR. Wind WNW 10-15G25kts.
Fri...VFR. Chc -SHRA/MVFR. Wind WNW 5-10kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

SHORT TERM...LS
LONG TERM...LS
AVIATION...LS
Hazardous weather outlook, Apr 7, 4:03 AM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
403 AM CDT Tue Apr 7 2020

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
080915-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
403 AM CDT Tue Apr 7 2020

This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.

.DAY ONE...Today and Tonight.

Scattered thunderstorms are expected along and north of
Interstate 94 this morning. Small hail is possible with the
stronger storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

River flooding will continue. Mostly minor flooding is expected
or possible along the Minnesota and Mississippi Rivers.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

In the hours before

Local storm report, Apr 7, 3:19 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
319 AM CDT TUE APR 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 AM     HAIL             2 N WAITE PARK          45.58N 94.22W
04/07/2020  U0.50 INCH       STEARNS            MN   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0314 AM     HAIL             4 SE LITTLE FALLS       45.94N 94.32W
04/07/2020  U0.50 INCH       MORRISON           MN   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

&&
Special weather statement, Apr 7, 3:26 AM CDT, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
326 AM CDT Tue Apr 7 2020

MNZ043-044-050-070915-
Benton-Morrison-Mille Lacs-
326 AM CDT Tue Apr 7 2020

...A LINE OF STORMS WILL AFFECT CENTRAL MILLE LACS...NORTHEASTERN
BENTON AND SOUTHEASTERN MORRISON COUNTIES THROUGH 415 AM CDT...

At 325 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles northeast of Rice to near
Royalton. Movement was east at 40 mph.

Dime size hail is possible with these storms.

Locations impacted include...
Milaca, Pierz, Royalton, Bock, Granite Ledge, Morrill, Buckman,
Little Rock, Genola, Hillman and Rum River.

This includes the following highways...
 U.S. Highway 10 in Minnesota between mile markers 150 and 159.
 U.S. Highway 169 between mile markers 192 and 203.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.

LAT...LON 4587 9352 4579 9351 4576 9353 4574 9416
      4589 9446 4605 9393
TIME...MOT...LOC 0825Z 261DEG 33KT 4581 9404 4587 9431

JPC
Special weather statement, Apr 7, 4:28 AM CDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
428 AM CDT Tue Apr 7 2020

MNZ043-044-071015-
Morrison-Mille Lacs-
428 AM CDT Tue Apr 7 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MILLE LACS AND EAST
CENTRAL MORRISON COUNTIES...

At 428 AM CDT, a strong thunderstorm was located over Lastrup, or 15
miles east of Little Falls, moving northeast at 35 mph.

Nickel size hail is possible with this storm.

Locations impacted include...
Mille Lacs Lake, Pierz, Onamia, Lastrup, Vineland, Hillman and
Bayview.

This includes U.S. Highway 169 between mile markers 209 and 227.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.

LAT...LON 4625 9372 4603 9352 4593 9403 4602 9419
      4616 9390 4616 9381 4621 9380
TIME...MOT...LOC 0928Z 244DEG 30KT 4600 9405

CTG
Local storm report, Apr 7, 5:16 AM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
516 AM CDT TUE APR 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 AM     HAIL             LE CENTER               44.39N 93.74W
04/07/2020  E0.70 INCH       LE SUEUR           MN   PUBLIC

&&
Special weather statement, Apr 7, 5:56 AM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
556 AM CDT Tue Apr 7 2020

MNZ043-071130-
Morrison-
556 AM CDT Tue Apr 7 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MORRISON COUNTY...

At 556 AM CDT, a strong thunderstorm was located over Pillager, or 11
miles west of Brainerd, moving east at 40 mph.

Dime size hail is possible with this storm.

Locations impacted include...
Crow Wing State Park.

LAT...LON 4633 9441 4630 9436 4627 9434 4626 9436
      4626 9451 4631 9452 4633 9443
TIME...MOT...LOC 1056Z 265DEG 35KT 4631 9443

LS
Special weather statement, Apr 7, 8:58 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
858 AM CDT Tue Apr 7 2020

WIZ016-071515-
Rusk-
858 AM CDT Tue Apr 7 2020

...A LINE OF STORMS WILL AFFECT NORTHERN RUSK COUNTY...

At 858 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Trego to 6 miles west of Spooner to
near Hertel. Movement was east at 45 mph.

Dime size hail is possible with these storms.

Locations impacted include...
Hawkins, Glen Flora, Ingram and Rusk County Airport.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4544 9068 4560 9154 4564 9154 4564 9068
TIME...MOT...LOC 1358Z 282DEG 41KT 4592 9188 4581 9203 4576 9226

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:58 AM CDTSpecial Weather StatementMPXRusk77 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.